Induced expansion for quadratic polynomials

Jacek Graczyk; Grzegorz Świątek

Annales scientifiques de l'École Normale Supérieure (1996)

  • Volume: 29, Issue: 4, page 399-482
  • ISSN: 0012-9593

How to cite


Graczyk, Jacek, and Świątek, Grzegorz. "Induced expansion for quadratic polynomials." Annales scientifiques de l'École Normale Supérieure 29.4 (1996): 399-482. <>.

author = {Graczyk, Jacek, Świątek, Grzegorz},
journal = {Annales scientifiques de l'École Normale Supérieure},
keywords = {box mapping; decay of box geometry; expansion-inducing map; Schwarzian derivative},
language = {eng},
number = {4},
pages = {399-482},
publisher = {Elsevier},
title = {Induced expansion for quadratic polynomials},
url = {},
volume = {29},
year = {1996},

AU - Graczyk, Jacek
AU - Świątek, Grzegorz
TI - Induced expansion for quadratic polynomials
JO - Annales scientifiques de l'École Normale Supérieure
PY - 1996
PB - Elsevier
VL - 29
IS - 4
SP - 399
EP - 482
LA - eng
KW - box mapping; decay of box geometry; expansion-inducing map; Schwarzian derivative
UR -
ER -


  1. [1] A. BLOKH and M. LYUBICH, Non-existence of wandering intervals and structure of topological attractors for one dimensional dynamical systems (Erg. Th. and Dyn. Sys., Vol. 9, 1989, pp. 751-758). Zbl0665.58024MR91e:58101
  2. [2] B. BRANNER and J. H. HUBBARD, The iteration of cubic polynomials, Part II : patterns and parapatterns (Acta Math., Vol. 169, 1992, pp. 229-325). Zbl0812.30008MR94d:30044
  3. [3] A. DOUADY and J. H. HUBBARD, On the dynamics of polynomial-like mappings (Ann. Sci. Ec. Norm. Sup. (Paris), Vol. 18, 1985, pp. 287-343). Zbl0587.30028MR87f:58083
  4. [4] J. GRACZYK, Ph. D. Thesis (Mathematics Department of Warsaw University (1990) ; also : Dynamics of non-degenerate upper maps, preprint of Queen's University at Kingston, Canada, 1991). 
  5. [5] J. GRACZYK and G. ŚWIATEK, Critical circle maps near bifurcation (Stony Brook IMS preprint, 1991, Proposition 2). 
  6. [6] J. GUCKENHEIMER, Limit sets of S-unimodal maps with zero entropy (Commun. Math. Phys., Vol. 110, 1987, pp. 655-659). Zbl0625.58027MR88i:58111
  7. [7] J. GUCKENHEIMER and S. JOHNSON, Distortion of S-unimodal maps (Annals of Math., Vol. 132, 1990, pp. 71-130). Zbl0708.58007MR91g:58157
  8. [8] F. HOFBAUER, F. and G. KELLER, Some remarks about recent results on S-unimodal maps (Annales de l'Institut Henri Poincaré, Physique Théorique, Vol. 53, 1990, pp. 413-425). Zbl0721.58018
  9. [9] M. JAKOBSON, Absolutely continuous invariant measures for one-parameter families of one-dimensional maps (Commun. Math. Phys., Vol. 81, 1981, pp. 39-88). Zbl0497.58017MR83j:58070
  10. [10] M. JAKOBSON and G. ŚWIATEK, Metric properties of non-renormalizable S-unimodal maps (preprint IHES, no. IHES/M/91/16, 1991). Zbl0830.58019
  11. [11] M. JAKOBSON and G. ŚWIATEK, Quasisymmetric conjugacies between unimodal maps (Stony Brook preprint, Vol. 16, 1991). 
  12. [12] G. KELLER and T. NOWICKI, Fibonacci maps revisited (manuscript, 1992). 
  13. [13] O. LEHTO and K. VIRTANEN, Quasikonforme Abbildungen (Springer-Verlag, Berlin-Heidelberg-New York, 1965). Zbl0138.30301MR32 #5872
  14. [14] M. LYUBICH, Milnor's attractors, persistent recurrence and renormalization, in (Topological methods in modern mathematics, Publish or Perish, Inc., Houston TX, 1993). Zbl0797.58050MR94e:58082
  15. [15] M. LYUBICH and J. MILNOR, The dynamics of the Fibonacci polynomial (Jour. of the AMS, Vol. 6, 1993, pp. 425-457). Zbl0778.58040MR93h:58080
  16. [16] M. MARTENS, Ph. D. thesis (Math. Department of Delf University of Technology, 1990 ; also : IMS preprint, Vol. 17, 1992). 
  17. [17] J. MILNOR, The Yoccoz theorem on local connectivity of Julia sets. A proof with pictures (class notes, Stony Brook, 1991-1992). 
  18. [18] W. DE MELO and S. VAN STRIEN, One-Dimensional Dynamics (Springer-Verlag, New York, 1993). Zbl0791.58003MR95a:58035
  19. [19] C. PRESTON, Iterates of maps on an interval (Lecture Notes in Mathematics, Vol. 999, Berlin, Heidelberg, New York : Springer, 1983). Zbl0582.58001MR85c:58058
  20. [20] D. SULLIVAN, Bounds, quadratic differentials and renormalization conjectures (to appear in American Mathematical Society Centennial Publications, Vol. 2, American Mathematical Society, Providence, R.I., 1991). Zbl0936.37016
  21. [21] G. ŚWIATEK, Hyperbolicity is dense in the real quadratic family (preprint Stony Brook, 1992). 
  22. [22] O. TEICHMÜLLER, Untersuchungen über konforme und quasikonforme Abbildung (Deutsche Mathematik, Vol. 3, pp. 621-678). Zbl0020.23801JFM64.0313.06
  23. [23] J.-C. YOCCOZ, unpublished results. 
  24. [24] J. J. P. VEERMAN and F. M. TANGERMAN, Scalings in circle maps (1) (Commun. in Math. Phys., Vol. 134, 1990, pp. 89-107). Zbl0723.58026MR92h:58106

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.